Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Grand Rapids, MI

April 11, 2011Calhoun County, Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 11, 2011, 2:49 AM EDT for Calhoun County, Jackson County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2011, 2:49 AM EDT (06:49 UTC)
Expired
Apr 11, 2011, 3:34 AM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, MI, Jackson County, MI

The radar

The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS53 KGRR 110649
SVRGRR
MIC025-075-110745-
/O.NEW.KGRR.SV.W.0004.110411T0649Z-110411T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 AM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 345 AM EDT

* AT 248 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR UNION CITY..AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         CONCORD...
  BROOKLYN...           TEKONSHA...           ALBION...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  VANDERCOOK LAKE...    HORTON...             SANDSTONE...
  NAPOLEON...           LEONI...              CLARK LAKE...
  MUNITH...             SPRING ARBOR...       PULASKI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4207 8521 4210 8522 4213 8523 4243 8413
      4207 8414
TIME...MOT...LOC 0649Z 251DEG 52KT 4208 8505
WIND...HAIL 60MPH 1.00IN

$$

MJS
3 follow-up statements
701 
WWUS53 KGRR 110708
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
308 AM EDT MON APR 11 2011

MIC025-075-110745-
/O.CON.KGRR.SV.W.0004.000000T0000Z-110411T0745Z/
JACKSON MI-CALHOUN MI-
308 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CALHOUN AND JACKSON COUNTIES UNTIL 345 AM EDT...

AT 306 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CONCORD...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         CONCORD...
  BROOKLYN...           ALBION...             WATERLOO TWP...
  LIBERTY TWP...        MICHIGAN CENTER...    VANDERCOOK LAKE...
  HORTON...             SANDSTONE...          NAPOLEON...
  LEONI...              CLARK LAKE...         MUNITH...
  SPRING ARBOR...       PULASKI...            PARMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4208 8468 4211 8474 4217 8478 4225 8480
      4243 8413 4207 8414
TIME...MOT...LOC 0708Z 251DEG 52KT 4217 8470
WIND...HAIL 60MPH 1.00IN

$$

MJS
191 
WWUS53 KGRR 110728
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EDT MON APR 11 2011

MIC025-110738-
/O.CAN.KGRR.SV.W.0004.000000T0000Z-110411T0745Z/
CALHOUN MI-
328 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.

LAT...LON 4209 8454 4214 8457 4221 8458 4236 8438
      4243 8413 4207 8414
TIME...MOT...LOC 0728Z 251DEG 52KT 4233 8423

$$

MIC075-110745-
/O.CON.KGRR.SV.W.0004.000000T0000Z-110411T0745Z/
JACKSON MI-
328 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON COUNTY UNTIL 345 AM EDT...

AT 324 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF GRASS LAKE...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            GRASS LAKE...         BROOKLYN...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  VANDERCOOK LAKE...    HORTON...             SANDSTONE...
  NAPOLEON...           LEONI...              CLARK LAKE...
  MUNITH...             SPRING ARBOR...       WATERLOO...
  TRIST...              FRANCISCO...          NORVELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4209 8454 4214 8457 4221 8458 4236 8438
      4243 8413 4207 8414
TIME...MOT...LOC 0728Z 251DEG 52KT 4233 8423
WIND...HAIL 60MPH 1.00IN

$$

MJS
558 
WWUS53 KGRR 110734
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EDT MON APR 11 2011

MIC075-110744-
/O.CAN.KGRR.SV.W.0004.000000T0000Z-110411T0745Z/
JACKSON MI-
334 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4209 8454 4214 8457 4221 8458 4236 8438
      4243 8413 4207 8414
TIME...MOT...LOC 0734Z 251DEG 52KT 4236 8412

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:46 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 11, 1:46 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
146 AM EDT MON APR 11 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(410 PM EDT SUN APR 10 2011)
A COLD FRONT WILL COME THROUGH THIS AREA TONIGHT ENDING OUR BRIEF
TOUCH OF SUMMER LIKE TEMPERATURES IN APRIL. SOME THUNDERSTORMS ARE
EXPECTED NEAR AND WEST OF US-131 PRIOR TO MIDNIGHT...THEN NEAR AND
SOUTH OF I-94 AFTER MIDNIGHT.

MOSTLY CLOUDY AND BREEZY CONDITIONS WILL PREVAIL MONDAY. BY TUESDAY
HIGH PRESSURE WILL BUILD IN AND BRING MOSTLY CLEAR SKIES. THE NEXT
CHANCE FOR RAIN WILL BE FRIDAY INTO SUNDAY AS ANOTHER POWERFUL
SPRING STORM MOVES THROUGH THE AREA.

&&

.SHORT TERM...(1053 PM EDT SUN APR 10 2011)
(TONIGHT THROUGH TUESDAY NIGHT)
SEVERE THREAT CONTINUES TO LOOK MINIMAL OVER SOUTHWEST LOWER AS THE
NIGHT GOES ON.  AS OF 0230Z A BROKEN LINE OF THUNDERSTORMS EXTENDED
FROM NEAR GRB TO NEAR RFD.  THERE HAS BEEN A FEW SEVERE STORMS
WITHIN THIS LINE THIS EVENING.  HOWEVER...THE AIR MASS AHEAD OF THE
ADVANCING COLD FRONT IS EXPECTED TO CONTINUE TO BECOME MORE STABLE
OVERNIGHT AS THE LINE APPROACHES SOUTHWEST LOWER MICHIGAN.  WE CAN
NOT COMPLETELY RULE OUT AN ISOLATED SEVERE STORM THROUGH ABOUT
08Z.   55 TO 60 KNOTS WINDS WILL BE OVER THE REGION AT ABOUT 3K FT
TONIGHT AND A STRONGER STORM COULD BRING DOWN DAMAGING WINDS.  AFTER
08Z THE INSTABILITY IS QUICKLY LOST AND STORM INTENSITY SHOULD
DIMINISH SIGNIFICANTLY.

ANOTHER ISSUE WITH SEVERE WEATHER IS THERE WILL NOT BE ANY FOCUSED
JET DYNAMICS OVERNIGHT.  THE RIGHT ENTRANCE REGION OF THE UPPER JET
DOES BEGIN TO MOVE OVER SW LOWER MICHIGAN TOWARD DAYBREAK...BUT BY
THEN THERE WILL BE NO INSTABILITY AND THIS WILL MOST LIKELY JUST
RESULTED IN AN INCREASED COVERAGE OF SHOWERS OVER THE SOUTHERN HALF
OF THE CWA TOWARD DAYBREAK.

AS FAR AS THE UPDATE GOES...I INCREASED MIN TEMPS BY SOME 5 TO 8
DEGREES AS THE FRONT WILL ONLY BE MAKING IT THROUGH THE CWA BY 12Z.
KEPT POPS IN THE CHANCE CATEGORY OVERNIGHT.  BEST CHANCE OF PCPN
SHOULD COME LATE AND ACROSS THE SOUTHERN CWA.  SYNOPTIC SURFACE
WINDS WILL REMAIN HEALTHY OVERNIGHT WITH GUSTS IN THE 35-40 MPH
RANGE.

PREVIOUS DISCUSSION...
WHILE WE DO GET INTO THE WRAP AROUND COLD AIR FROM THE SYSTEM MONDAY
AFTERNOON INTO TUESDAY MORNING THERE IS LITTLE IN THE WAY OF MID
LEVEL MOISTURE. SO IT IS LOOKING MORE AND MORE LIKE DRY WEATHER WILL
PREVAIL FOR MOST OF THE CWA NORTH OF INTERSTATE 94 AND EAST OF
US-131 UNTIL THE NEXT SYSTEM COMES IN ON FRIDAY.

TUESDAY SHOULD BE A VERY NICE DAY HERE IN SOUTHWEST MICHIGAN AS HIGH
PRESSURE MOVES IN WITH PLENTY OF AFTERNOON SUNSHINE. CLEAR SKIES AND
COOLER TEMPERATURES WILL PREVAIL TUESDAY NIGHT WITH THE HIGH
OVERHEAD.

&&

.LONG TERM...(410 PM EDT SUN APR 10 2011)
(WEDNESDAY THROUGH SUNDAY)
MAIN CHALLENGE IN THE LONG TERM PERTAINS TO THE CLOSED OFF LOW THAT
THE MODELS ALL AGREE WILL TAKE SHAPE OVER THE MID PORTION OF THE
COUNTRY LATE IN THE WEEK.

LOWER MICHIGAN WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE AT
THE BEGINNING OF THE LONG TERM PORTION OF THE FORECAST ON WED. WE
WILL BE IN BETWEEN THE DEVELOPING LOW OVER THE ERN SEABOARD AND NEXT
SYSTEM THAT WILL BE OVER THE WRN PORTION OF THE COUNTRY. THIS WILL
BRING DRY CONDITIONS AND MILD TEMPS FOR WED.

CONDITIONS BEGIN TO BECOME A BIT MORE UNSETTLED THEN WED NIGHT AND
INTO THU AS A COLD FRONT TRIES TO DROP DOWN ACROSS THE AREA DURING
THAT PERIOD. THIS IS A NRN STREAM FRONT THAT IS CUT OFF FROM A GOOD
MOISTURE SOURCE...AND IS SHEARING OUT WITH THE UPPER SUPPORT ACROSS
CANADA. THE CHC OF PCPN IS NOT VERY GOOD WED NIGHT/THU...BUT LOW CHC
POPS REMAIN JUSTIFIED JUST ENOUGH TO LEAVE IN FOR NOW.

THE REMAINDER OF THE PERIOD WILL THEN BE IMPACTED BY THE NEXT SYSTEM
COMING IN FROM THE WEST. STRONG UPPER JET EXTENDING FROM THE BERING
SEA AND ACROSS THE PACIFIC TO THE WEST COAST WILL HELP TO DIG A
STRONG UPPER LOW ACROSS THE MIDDLE PORTION OF THE COUNTRY BY FRI.
THE DEVELOPING SFC LOW JUST SW OF THE AREA WILL HELP TO ADVECT
MOISTURE OUT OF THE GULF OF MEXICO AND INTO THE AREA. THIS SHOULD
BEGIN BY FRI MORNING...AND WILL LIKELY CONTINUE INTO SAT AS
ADDITIONAL SHORT WAVES ROTATE AROUND THE SLOW MOVING UPPER LOW.

THE MODELS INDICATE THAT THE UPPER LOW WILL THEN LIFT TO THE ENE
BY SUN AS THEY INDICATE SOME PHASING WITH A NRN STREP TROUGH WELL
NORTH INTO CANADA. NOT SURE ABOUT THIS HAPPENING YET AS MODELS TEND
TO WANT TO KICK UPPER LOWS OUT TOO QUICK. WITH THIS IN MIND...WE
WILL KEEP THE CHC OF PCPN IN THROUGH SUN. NOT OUT OF THE REALM OF
POSSIBILITIES IS A CHC FOR SOME SNOW TO MIX IN AS THE CORE OF THE
COLDER AIR ADVECTS IN. WE ARE NOT WILLING TO MENTION SNOW QUITE
YET...BUT IT IS SOMETHING TO MONITOR.

&&

.AVIATION...(146 AM EDT MON APR 11 2011)
CHALLENGE CONTINUES TO BE THUNDERSTORM CHANCES AT THE TAF SITES IN
THE NEXT FEW HOURS. A BROKEN LINE OF STORMS EXTENDS FROM NEAR
GRAYLING IN NORTHERN LOWER MICHIGAN SOUTHWEST TO NEAR GRAND HAVEN IN
WEST CENTRAL LOWER MICHIGAN. THE LINE IS SWEEPING TO THE EAST RATHER
QUICKLY AND SHOULD BE OUT OF THE AREA BY 500 AM. LINE FOR THE MOST
PART HAS SEEN A DOWNWARD TREND THE LAST HOUR OR TWO AND THEREFORE
HAVE STARTED THE 06Z TAFS OFF WITH VCTS FOR A COUPLE HOUR INTERVAL
BETWEEN 06Z AND 10Z. NOT CONFIDENT ENOUGH IN THUNDER OCCURRING AT
ANY ONE TAF SITE AT THIS POINT.

SOME MVFR CEILINGS WILL TRY TO SWEEP IN BEHIND THE FRONTAL PASSAGE
FOR MONDAY MORNING IN THE 800AM TO 200PM TIME FRAME. BEYOND THAT
EXPECTING VFR CONDITIONS.

&&

.MARINE...(410 PM EDT SUN APR 10 2011)
THE SMALL CRAFT ADVISORY CONTINUED INTO MONDAY EVENING THANKS TO THE
DEEPENING SYSTEM THAT MOVES EAST OF THE CWA BY MONDAY AFTERNOON.
THE FOG WILL CONTINUE ON THE LAKE UNTIL THE COLD AIR MOVES IN AFTER
MIDNIGHT.

&&

.HYDROLOGY...(410 PM EDT SUN APR 10 2011)
THREE RIVER POINT ADVISORIES CONTINUE TODAY... VICKSBURG MAPLE
RAPIDS AND IONIA. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED TONIGHT THE NEXT BIG RAIN EVENT WILL BE NEXT WEEKEND. THIS
WILL GIVE AREAS WITH HIGH WATER HIGH TO CONTINUE TO RECOVER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ALL NEARSHORE ZONES THRU 06Z TUE.

&&

SYNOPSIS:    WDM
SHORT TERM:  WDM JK
LONG TERM:   NJJ
AVIATION:    DUKE
MARINE:      WDM
HYDROLOGY:   WDM
Hazardous weather outlook, Apr 10, 10:45 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT SUN APR 10 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 PM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT. A SLIGHT
RISK FOR SEVERE THUNDERSTORMS EXISTS.  DAMAGING WINDS AND LARGE HAIL
ARE THE PRIMARY THREATS.   STORM MOVEMENT WILL BE NORTHEAST AT UP TO
60 MPH.  A BROKEN LINE OF STORMS WILL BE MOVING IN FROM THE
WEST...ARRIVING IN THE LUDINGTON AREA AROUND MIDNIGHT...THEN
CONTINUING EAST PUSHING EAST OF LANSING BY 6 AM.  THE STORMS ARE
EXPECTED TO BE WEAKENING OVERNIGHT...HOWEVER A FEW OF THEM COULD BE
SEVERE.

IN ADDITION...STRONG WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE EVEN
OUTSIDE OF ANY STORMS THROUGH THE REMAINDER OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING MONDAY SOUTH AND EAST
OF INTERSTATE 69. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-110815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1045 PM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE LAKE EARLY TONIGHT. SOME
OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS... LARGE HAIL AND
ISOLATED WATERSPOUTS. STORM MOVEMENT WILL BE EAST AT UP TO 60 MPH.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THROUGH
TONIGHT. WINDS WILL BE SOUTHERLY THIS AFTERNOON AND SOUTHWEST
TONIGHT. WARM AND MOIST AIR MOVING OVER THE LAKE MAY RESULT IN
CONSIDERABLE FOG AND HAZE WHICH COULD SIGNIFICANTLY REDUCE
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MONDAY AND MONDAY
NIGHT. SOUTHWEST WINDS MONDAY WILL BECOME NORTHWEST MONDAY NIGHT
THEN DIMINISH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MEADE WDM

In the hours before

Special weather statement, Apr 10, 11:52 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 PM EDT SUN APR 10 2011

MIZ037-038-043-044-050-056-057-064-071-110700-
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...SOUTH HAVEN
1152 PM EDT SUN APR 10 2011

...STRONG WINDS GUSTS OVERNIGHT...

WIND GUSTS WILL OCCASIONALLY TOP 40 MPH TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. ALREADY SOME GUSTS HAVE REACHED 40 MPH
AT MUSKEGON...FREMONT AND LUDINGTON. THE MAIN WIND DIRECTION WILL
BE SOUTH TO SOUTHWEST.  SUCH WINDS COULD CAUSE WEAKENED LIMBS TO
FALL AND CAUSE TRAVEL ISSUES FOR HIGH PROFILE VEHICLES.

MJS
Local storm report, Apr 11, 1:23 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     NON-TSTM WND GST WALKER                  43.00N 85.77W
04/11/2011  M48 MPH          KENT               MI   BROADCAST MEDIA

&&

RSUTTLE
Special weather statement, Apr 11, 1:31 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
131 AM EDT MON APR 11 2011

MIZ038>040-044-045-110645-
CLARE-LAKE-MECOSTA-NEWAYGO-OSCEOLA-
131 AM EDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
REED CITY TO 20 MILES SOUTHWEST OF REED CITY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  HIGHLAND AND INA BY 145 AM EDT...
  PISGAH HEIGHTS AND PARK LAKE BY 150 AM EDT...
  AVONDALE AND MARION BY 200 AM EDT...
  EVART BY 205 AM EDT...
  HARRISON BY 240 AM EDT...
  BROWNS CORNER BY 245 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4417 8460 4401 8461 4390 8471 4367 8598
      4417 8557
TIME...MOT...LOC 0531Z 252DEG 34KT 4415 8539 4371 8578

MJS
Special weather statement, Apr 11, 1:37 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT MON APR 11 2011

MIZ040-045-046-110630-
CLARE-ISABELLA-MECOSTA-
137 AM EDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF MOUNT PLEASANT...MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4348 8462 4348 8517 4362 8529 4393 8460
TIME...MOT...LOC 0536Z 240DEG 45KT 4359 8511

MJS
Local storm report, Apr 11, 1:41 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
141 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     NON-TSTM WND GST EAST GRAND RAPIDS       42.94N 85.61W
04/11/2011  M44 MPH          KENT               MI   TRAINED SPOTTER

&&

RSUTTLE
Special weather statement, Apr 11, 2:35 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 AM EDT MON APR 11 2011

MIZ051-052-056>059-064>067-071>074-110830-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
235 AM EDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
EAST OF GREENVILLE TO 52 MILES SOUTHWEST OF SOUTH HAVEN...MOVING
EAST AT 40 MPH.  ADDITIONAL THUNDERSTORMS WITH GUSTY WINDS NEAR
THREE RIVERS MAY CLIP THE JACKSON AREA BY 330 AM.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

THE COLD FRONT THAT IS CREATING THESE GUSTY WINDS WILL PUSH EAST OF
BATTLE CREEK AND LANSING BY 430 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4207 8624 4224 8623 4225 8638 4250 8625
      4323 8522 4326 8436 4278 8436 4278 8415
      4208 8413
TIME...MOT...LOC 0630Z 259DEG 35KT 4316 8499 4192 8693

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:00 PM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola60 min
Apr 10, 11:06 PM EDTSpecial Marine WarningGRR69 min
Apr 11, 12:15 AM EDTSpecial Marine WarningGRR60 min
Apr 11, 12:26 AM EDTSpecial Marine WarningGRR64 min
Apr 11, 12:55 AM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana51 min
Apr 11, 1:31 AM EDTSpecial Weather StatementGRRClare, Osceola74 min
Apr 11, 1:37 AM EDTSpecial Weather StatementGRRIsabella53 min
Apr 11, 2:35 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 4 more115 min
Apr 11, 4:18 AM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson87 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.